I have just been diagnosed, through a muscle biopsy, with mild myopathy consistent with polymyositis. The neuro didn't seem concerned, just handed me a script for prednisone and said I needed to take it for 4-6 months. The rheumo couldn't believe the biopsy showed anything and questioned it.....as if I don't really have the symptoms and feel as bad as I do!
I feel very scared and lost. I don't know what is in store for me and after one dose of Prednisone I wonder how I can make it through even a week of it.
Not one of these docs has examined me in a gown, they only see my arms and legs. Otherwise they would know I have turned to mush.
Any suggestions as to how I can handle this terrible Prednisone? I have fast heart rate, feel anxious, woke up at 3 am and again at 5 and stomach burning. I'm really scared and just want to go back to normal. The symptoms started a year and eight months ago and, being a single mom, it is killing me! Thanks for any help.
ltr, you need to talk to your doc about the prednisone, it is nothing to fool around with. It can have serious side effects although it can also work wonders. Keep your spirits up, my hubby had a very severe case of dermatomyositis and he is now doing really well. He is strong again and is in physical therapy to build his stamina, and eats anything he wants again.
He did take high doses of prednisone as much as 60mgs a day and he still gets an injection of Methotrexate once a week but the doc is lowering the dose. As I said his pain is gone and he just needs to build a few muscles up again. Hang in there and make those docs listen.
Thanks so much for your reply. The prednisone really has some bad side effects. It seems my muscle twitching has increased as well as the pain and exhaustion. Maybe that's because the prednisone is decreasing the muscle inflammation??
I am very happy that you husband is doing better. I hope mine takes that course!
ltr, I hope yours takes a positive course also. Just wanted to mention that there are medications that can cause tremors and twitching and such. My husband was on so many and one of them was causing such awful tremors it was thought he had parkinsons. So be sure and watch those side effects, when you are sick you are in a weakened condition anyway and don't need more problelms. Take Care.
Hi , just finished my second course of prednisolone, the side effects were awful! I suffered with trembling , My heart felt like it was going to jump out of my chest and my blood pressure was a lot higher than normal . My GP wanted to treat me for depression . Of course I was depressed , I felt awful!!
I am into my third month of prednisone and last week was bumped up to 50 mg. because I was still having progressive weakness. I have tapered myself back to 20 because of pounding heart and shortness of breath. I really hope I can take the meds and get through this. It is really rough. I am irritable, angry, weak, tired and now am getting some atrophy of my hand. I don't know what to do next, since the docs aren't really helping.
was diagnosed with dermatomyositis about a year ago. Just started having muscle problems - waiting to go on azathioprine for the second time . See my specialist every 4 weeks but don't seem any closer to a suitable treatment.
HI...hopefully you are still reading this post. My cocktail that worked was/is 150mg. of azathioprine (Imuran) and 3 shots of ENBREL (25mgs.ea.) a week. My Ck level is down in the 200's last bloodwork..which is lower than ever; usually its been in the 1000..or higher. really seems like you've had some terrible docs. I hope you find the right one soon. Take care...
Prednisone is literally the drug from hell...not something that should be taken long term...it literally makes you crazy. never go cold turkey tho. ween off of it.